Thunderstorm Wind, Perry
- When
- June 11, 12:01 AM CST
- Where
- Perry County, Tamaroa
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 38.133, -89.233
Numerous trees were blown down, including two that blocked U.S. Highway 51.
A line of thunderstorms swept east across parts of southern Illinois for the second time in 6 hours. Wind damage was reported with both lines of storms, which stayed north of the Marion/Carbondale area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A line of thunderstorms swept east across parts of southern Illinois for the second time in 6 hours. Wind damage was reported with both lines of storms, which stayed north of the Marion/Carbondale area. This second line of storms weakened rapidly as it crossed Interstate 57.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 10, 1:46 PM CST, 10 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 246 PM CDT TUE JUN 10 2003 MAIN FORECAST CONCERN CONTINUES TO BE SHOWER AND THUNDERSTORM CHANCES THROUGHOUT THE FORECAST. AT 19Z...THUNDERSTORMS WERE ONGOING ACROSS THE PAH FORECAST AREA FROM BASICALLY I-55 EASTWARD. LATEST SURFACE ANALYSIS SHOWED LOW PRESSURE CENTERED OVER SOUTHEAST MINNESOTA/WEST CENTRAL WISCONSIN WITH A COLD FRONT EXTENDING SOUTHWEST THROUGH EASTERN IOWA...NORTHWEST MISSOURI INTO OKLAHOMA PANHANDLE. TEMPERATURES AT 19Z WERE STILL IN THE MID TO UPPER 60S ACROSS MUCH OF THE PAH FA...WITH A FEW AREAS AROUND 70 WHERE RAIN HAS ENDED. AVN/MESOETA/ETA MODELS CONTINUE TO SHOW FRONT MOVING SOUTHEAST AND DRAPING ACROSS NORTHWEST PORTIONS OR JUST NORTHWEST OF THE PAH FORECAST AREA BY 12Z WEDNESDAY. MODELS INDICATE THIS FRONT WILL REMAIN NEAR/SOMETIMES OVER OUR REGION THROUGHOUT THE ENTIRE FORECAST PERIOD. ALTHOUGH THERE WILL BE LULLS IN SHOWER/THUNDERSTORM ACTIVITY...OUTFLOW BOUNDARIES AND DISTURBANCES ALONG THE FRONT WILL MAKE EXACT TIMING OF BREAKS DIFFICULT. FWC/MAV GUIDANCE SHOW HIGH CHANCE TO LIKELY POPS FOR WEDNESDAY...AND SPC DAY 1 AND DAY 2 GUIDANCE HAS ENTIRE AREA IN A SLIGHT RISK. ALREADY HAVE LIKELY GOING IN THE CURRENT PACKAGE FOR WEDNESDAY AND WILL CONTINUE THIS. BEST BET BEYOND WEDNESDAY IS TO HAVE CHANCE POPS EACH DAY UNTIL MODELS SHOW BETTER AGREEMENT IN SPECIFIC TIME PERIODS. MAV GUIDANCE HIGHS ARE A LITTLE COOLER THAN FWC. PREFER THE COOLER MAV READINGS DUE TO CLOUDS AND PRECIP. MAV/FWC LOWS ARE SIMILAR AND WILL STICK CLOSE TO THESE VALUES. IN THE EXTENDED...WITH EXPECTED CLOUDS AND PRECIP...AGAIN WILL GO NEAR OR A LITTLE BELOW MEX GUIDANCE. .PAH...NONE. TREVINO
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-111000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 350 AM CDT TUE JUN 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK FOR ISOLATED SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE MAIN HAZARDS WILL BE STRONG TO SEVERE THUNDERSTORM WINDS...AND LARGE HAIL. A FEW OF THE STORMS MAY PRODUCE VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. ISOLATED SEVERE THUNDERSTORMS CANNOT BE RULED OUT. SOME OF THE STORMS MAY PRODUCE VERY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND TONIGHT. NOLES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
734 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 PM DIX IL WIND DAMAGE
06/10/03 JEFFERSON TREES AND ANTENNAS DOWN
IN DIX REPORTED BY
TRAINED SPOTTERS
0716 PM SESSER IL WIND DAMAGE
06/10/03 FRANKLIN POWERLINES DOWN REPORTED
BY TRAINED SPOTTERS
0723 PM IL WIND DAMAGE
06/10/03 JEFFERSON POWERLINES DOWN AROUND
COUNTY REPORTED BY
JEFFERSON COUNTY SHERIFFS
OFFICE
0700 PM DUQUOIN IL WIND DAMAGE
06/10/03 PERRY TREES DOWN AND ONE SHED
DAMAGED REPORTED BY PERRY
COUNTY DESILZ076>078-082-083-085>087-089>091-INZ081-082-085>088-KYZ010-014>016- 018>021-110115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 752 PM CDT TUE JUN 10 2003 ...LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING ACROSS SOUTHEAST ILLINOIS...INTO SOUTHWEST INDIANA AND WESTERN KENTUCKY... A LINE OF THUNDERSTORMS WITH THE POTENTIAL FOR PRODUCING DAMAGING WINDS WERE MOVING QUICKLY EAST NEAR 65 MPH. AT 745 PM...THE LEADING EDGE OF THE LINE OF THUNDERSTORMS STRETCHED ALONG A LINE FROM CARRIER MILLS...CARMI...ALBION AND WEST SALEM ILLINOIS. THIS LINE OF THUNDERSTORMS WILL MOVE NEAR HAZELTON...PRINCETON AND MOUNT VERNON INDIANA...ONWARD TO UNIONTOWN KENTUCKY BY 815 PM CDT. THESE STORMS HAVE HAD A HISTORY OF PRODUCING DAMAGING WINDS AS THEY MOVED ACROSS SOUTHERN ILLINOIS. THESE STORMS WILL LIKELY DOWN SOME TREES...AS WELL AS KNOCK DOWN POWER LINES. PERSONS ON THE ROAD OR OUTDOORS ACROSS SOUTHEAST ILLINOIS... SOUTHWEST INDIANA AND NORTHWEST KENTUCKY SHOULD BE PREPARED TO SEEK SHELTER INDOORS...AS THE STORMS APPROACH YOUR AREA. SMITH
ILZ077-078-083-087-090-091-INZ081-082-085>088-KYZ007-010-013>016- 018>021-110135- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 817 PM CDT TUE JUN 10 2003 ...LEADING EDGE OF A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING ACROSS SOUTHWEST INDIANA AND NORTHWEST KENTUCKY... A LINE OF THUNDERSTORMS WITH THE POTENTIAL FOR PRODUCING DAMAGING WINDS WERE MOVING QUICKLY EAST BETWEEN 60 TO 65 MPH. AT 813 PM...THE LEADING EDGE OF THE LINE OF THUNDERSTORMS STRETCHED ALONG A LINE FROM HAZELTON...FORT BRANCH AND BLAIRSVILLE INDIANA...ONWARD TO UNIONTOWN KENTUCKY. THIS LINE OF THUNDERSTORMS WILL MOVE NEAR STENDAL AND NEWBURGH INDIANA...ONWARD TO STURGIS KENTUCKY BY 835 PM. THESE STORMS HAVE HAD A HISTORY OF PRODUCING DAMAGING WINDS AS THEY MOVED ACROSS SOUTHERN ILLINOIS. THESE STORMS WILL LIKELY DOWN A FEW TREES...AS WELL AS KNOCK DOWN POWER LINES. LOOSE OUTDOOR OBJECTS WILL LIKELY BE TOSSED BY THE GUSTY WINDS. PERSONS ON THE ROAD OR OUTDOORS ACROSS SOUTHWEST INDIANA AND NORTHWEST KENTUCKY SHOULD BE PREPARED TO SEEK SHELTER INDOORS...AS THE STORMS APPROACH YOUR AREA. SMITH
ILZ091-INZ081-082-085>088-KYZ010-013>016-018>021-110205- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 840 PM CDT TUE JUN 10 2003 ...LEADING EDGE OF A LINE OF STRONG THUNDERSTORMS CONTINUES TO MOVE ACROSS SOUTHWEST INDIANA AND NORTHWEST KENTUCKY... A LINE OF THUNDERSTORMS WITH THE POTENTIAL FOR PRODUCING DAMAGING WINDS WERE MOVING QUICKLY EAST BETWEEN 55 AND 60 MPH. AT 835 PM...THE LEADING EDGE OF THE LINE OF THUNDERSTORMS STRETCHED ALONG A LINE FROM STENDAL AND NEWBURGH INDIANA...ONWARD TO HENDERSON AND WAVERLY IN NORTHWEST KENTUCKY. THIS LINE OF THUNDERSTORMS WILL EAST OF A LINE FROM SANTA CLAUS INDIANA AND CALHOUN KENTUCKY BY 9 PM. THESE STORMS WILL LIKELY PRODUCE WIND GUSTS BETWEEN 35 TO 45 MPH... AS WELL AS FREQUENT LIGHTNING AND HEAVY RAINFALL. THESE STORMS STILL HAVE THE POTENTIAL TO KNOCK DOWN SOME TREES AND POWER LINES..AS WELL AS BUFFET LOOSE OUTDOOR OBJECTS. SMITH
ILZ087-INZ082-085>088-KYZ014>016-018>021-110300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 856 PM CDT TUE JUN 10 2003 A LINE OF THUNDERSTORMS WITH THE POTENTIAL FOR PRODUCING GUSTY WINDS TO 50 MPH CONTINUES TO MOVE SOUTHEAST AT 50 TO 60 MPH. AT 855 PM...THE LEADING EDGE OF THE LINE OF THUNDERSTORMS EXTENDED FROM JUST EAST OF BOONVILLE INDIANA...TO HENDERSON KENTUCKY...TO NEAR MORGANFIELD KENTUCKY. THIS LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE SOUTH AND EAST AND AFFECT COMMUNITIES FROM CHRISNEY INDIANA...TO OWENSBORO KENTUCKY...TO NEAR OR JUST NORTH OF MADISONVILLE KENTUCKY...BY 1000 PM. THESE STORMS WILL LIKELY PRODUCE WIND GUSTS BETWEEN 40 AND 50 MPH... AS WELL AS FREQUENT LIGHTNING AND HEAVY RAINFALL. THESE STORMS STILL HAVE THE POTENTIAL TO KNOCK DOWN SOME TREES AND POWER LINES.
ILZ080-084-MOZ076-110615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1216 AM CDT WED JUN 11 2003 ...A LINE OF THUNDERSTORMS WITH THE POTENTIAL FOR GUSTY WINDS TO 50 MPH APPROACHING THE PERRYVILLE MISSOURI AND PINCKNEYVILLE ILLINOIS AREAS... AT 1210 AM...THE LEADING EDGE OF THE LINE OF THUNDERSTORMS EXTENDED FROM ABOUT 10 MILES WEST OF SPARTA ILLINOIS TO JUST WEST OF PERRYVILLE MISSOURI. THIS LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE RAPIDLY EAST AT 45 MPH. BY 115 AM...IT WILL AFFECT COMMUNITIES FROM PERRYVILLE MISSOURI...NORTHEAST ACROSS JACKSON AND PERRY COUNTIES OF ILLINOIS. THESE STORMS WILL LIKELY PRODUCE WIND GUSTS BETWEEN 40 AND 50 MPH... AS WELL AS FREQUENT LIGHTNING AND VERY HEAVY RAINFALL. THESE STORMS STILL HAVE THE POTENTIAL TO KNOCK DOWN SOME TREES AND POWER LINES. FLOODING OF LOW LYING AREAS IS POSSIBLE. YORK
The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
Numerous trees were blown down, including two that blocked U.S. Highway 51.
In Sesser, hundreds of trees and limbs were blown down, a few of which landed on houses and power lines. A large uprooted tree destroyed a house in Sesser, caving in part of the roof and an outside wall. A nearby house received minor damage from branches of the same tree. Several roofs were damaged and numerous tree limbs were blown down on the north side of Sesser, in an area about a half mile long and three blocks wide. An unofficial measured gust of 75 MPH was reported at a fire station.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2003Every state in 2003This day in weather historyWarnings in Illinois, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360048, 5360047.